cindytripp

Moving into the final weeks… July 2, 2012

Filed under: Uncategorized — cindytripp @ 7:23 am

Chemo #5 went well last Wednesday. It’s exciting to know that there is an end in sight for this treatment and that things have proceeded as well as they have. All things considered, my body has tolerated the treatment and managed the side effects better than I expected. I have not experienced the chemo vomiting (Praise God!) in the days immediately after the treatments due to a pre-emptive anti-nausea medicine routine. My primary issue so far has been pain in joints, bones, and nerves that has been more significant with each treatment, probably as a result of the cumulative nature of receiving the drugs. Still, I am doing okay. I am resting and resting and resting some more, staying inside to beat the heat, and feeling so thankful that I am as strong as I am now. Honestly, when this started in February, there was some question as to what July would hold. I am grateful to be doing well.

What’s ahead?  First, I am carefully marshaling my strength to handle the side effects of #5. The last (#6—whoo hoo!) treatment is scheduled for Wednesday, July 18. I’ll then have 3 more weeks to assimilate that round into my body, and I imagine there will be end-of-treatment scans to see what’s happened as a result of the treatment. I feel such confidence that we’ll see evidence of God’s miraculous healing inside my body, by the way, because the scans to date have affirmed that result. Then, the next phase will begin, which I think will involve two things: 1) restarting Femara, the anti-estrogen pill that will reduce the amount of estrogen produced so it won’t feed the cancer, and 2) continuing to take Avastin, one of chemo drugs in the current regimen that cuts off blood flow to the cancer cells. I believe I’ll be on Femara indefinitely and on Avastin for one-two years.  The Avastin will mean regular every-three-week visits to the chemo lab for infusion through my port, but the time period spent at the lab will be much shorter than my usual 4.5 hour procedure. My hair should be back too since Avastin doesn’t have hair loss as a side effect, and I definitely am looking forward to that.

I know that I’m running ahead of myself with this. It’s just wonderful to be at this stage right now, to know that the end is coming, and to trust that God’s hand has been on all of the details. I couldn’t have made it through this without the prayers of so many and without the love and support of my family and friends. When I think about everything that I have experienced, I am overwhelmed by the grace and mercy and hope and love and kindness and generosity poured out on my behalf. You have helped me stay focused on Him, not on my circumstances, and I pray that this focus is engrained on my heart forever.

To close, here’s a picture of the bald Cindy Tripp after treatment #5. When I arrived that morning, the nurse said I looked as if I had a date, to which I replied, “Yes, a date with a chair in the chemo lab!” Several people in the waiting room raised their hands to say that they too had a date with a chair, and we all laughed. The staff at the chemotherapy lab at Tennessee Oncology at Williamson Towers is fantastic. Positive, encouraging, compassionate, proactive, responsive, professional—they have blessed me beyond measure.

What security there is in knowing that nothing happens to me apart from God’s grace and that I can rest in Him: “The eternal God is your refuge, and underneath are the everlasting arms” (Deuteronomy 33: 27).

Advertisements
 

2 Responses to “Moving into the final weeks…”

  1. Cathy Longeway Says:

    Cindy –

    So glad you are doing so well. Loved your picture!!!! Nothing can take away that beautiful smile…..

    OK, since I work in this area, I have to encourage you to have your doc get a bone mineral density test on you as you start the Femara. That class of drugs causes bone loss which can lead to osteoporosis. The same thing happens when we go through menopause. According to the NCCN (National cancer guidelines group) patients should receive a bone mineral density test (also called a DEXA scan) every 2 years while on treatment. If your bone density is low when you start the Femara, then there are drugs that they can give you to help improve your bone density. Sorry, but a lot of docs don’t actually do this so I had to chime in.

  2. Christy Stanga Says:

    Cindy –
    What a joy to wake up and read this today – thank you for sharing your journey with such grace and wit. I like to think of “us” (all your supporters) as cheerleaders that God has placed along side to see you to see you through. We will continue to cheer and pray with all we have as you face these last few weeks. I have complete faith that there will be total victory to celebrate in the end.
    Christy Stanga


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s